Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 124, NWS Wakefield, VA

July 9, 2012Lunenburg County, Nottoway County, Prince Edward County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 9, 2012, 5:36 PM EDT for Lunenburg County, Nottoway County, Prince Edward County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2012, 5:36 PM EDT (21:36 UTC)
Expired
Jul 9, 2012, 6:15 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lunenburg County, VA, Nottoway County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 111 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:00 PM EDTTSTM WND DMGVictoria, VATREES DOWN IN VICTORIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS51 KAKQ 092136
SVRAKQ
VAC111-135-147-092215-
/O.NEW.KAKQ.SV.W.0124.120709T2136Z-120709T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 615 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF GREEN BAY...OR 7 MILES NORTHWEST OF VICTORIA...AND MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUNENBURG AROUND 555 PM EDT.
  VICTORIA AROUND 600 PM EDT.
  KENBRIDGE AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NUTBUSH...RUBERMOUNT...THE FALLS...ORAL OAKS AND MURDOCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3696 7845 3714 7833 3707 7797 3683 7811
TIME...MOT...LOC 2136Z 288DEG 12KT 3704 7832
WIND...HAIL 60MPH 1.00IN

$$

JBILLET
1 follow-up statement
477 
WWUS51 KAKQ 092212
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT MON JUL 9 2012

VAC111-135-147-092222-
/O.EXP.KAKQ.SV.W.0124.000000T0000Z-120709T2215Z/
NOTTOWAY VA-PRINCE EDWARD VA-LUNENBURG VA-
612 PM EDT MON JUL 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR LUNENBURG...SOUTHEASTERN
PRINCE EDWARD AND SOUTHWESTERN NOTTOWAY COUNTIES WILL EXPIRE AT 615
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.  HOWEVER HEAVY RAIN IS STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3696 7845 3714 7833 3707 7797 3683 7811
TIME...MOT...LOC 2212Z 288DEG 12KT 3700 7818

$$

JBILLET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:30 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 9, 4:30 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT MON JUL 9 2012

.SYNOPSIS...
A COLD FRONT WILL DROP INTO NORTH CAROLINA THIS EVENING...THEN
REMAIN STALLED THERE INTO THURSDAY. THE STALLED FRONT WILL BRING
A PERIOD OF UNSETTLED CONDITIONS FOR MUCH OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCTD SHOWERS AND TSTMS EXPECTED MAINLY ACRS SRN 2/3RDS OF THE AREA
THRU THIS EVENG...WHERE HIER CAPE VALUES AND WEAK CONVERGENCE
BOUNDARIES EXIST. SEVERE TSTM WATCH IN EFFECT UNTIL 10 PM FOR SRN
HALF OF THE REGION WITH DAMAGING WNDS AND LARGE HAIL THE MAIN
THREATS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY STORMS...AS
PWATS NEAR 2". STORMS WILL CALM DOWN LATER THIS EVENG WITH LOSS
OF HEATING...BUT STILL DECENT CHCS...ESPLY EXTRM SRN VA AND NE
NC...FOR LINGERING PCPN OVRNGT INTO TUE MORNG. OTHRWISE...PRTLY OR
MSTLY CLDY AND SOMEWHAT MUGGY TNGT WITH LOWS 70 TO 75.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
FRNTL BNDRY WILL LAY ACRS THE CAROLINAS TUE INTO THU WITH MAINLY
SCTD AFTN/EVENG SHOWERS AND TSTMS. THE FRNTL BNDRY WILL WASHOUT OR
DISSIPATE DURING THU...AS HIER 500 MB HEIGHTS AND BERMUDA HI PRES
BLD IN FM THE EAST. THE HIEST POPS WILL REMAIN ACRS THE SRN HALF
OF THE REGION. FOR TEMPS...RESPITE FM THE HEAT OF THE PAST WEEK
CONTINUES. MAX TEMPS WILL MAINLY BE IN THE LWR TO MID 80S
TUE...WED AND THU...WITH MIN TEMPS RANGING FM THE MID 60S TO LWR
70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A PERIOD OF COOLER WEATHER...MORE CLOUDS AND EVEN CHANCES FOR
SHOWERS AND SOME STORMS CONTINUES INTO MEDIUM RANGE PERIOD FOR THE
END OR THE WORK WEEK. MODELS CONTINUE TO DEPICT THE PRESENCE OF A
WEAK MID AND UPPER LEVEL TROUGH EXTENDING SSW INTO THE TN AND
LOWER MS VALLEY. THE GFS AND ECMWF DIFFER SOMEWHAT ON THE BUILDING
IN OF THE RIDGE FROM THE SOUTHEAST LATE FRIDAY. THE EMWF BRINGS
THE RIDGE OR BERMUDA HIGH IN FASTER SHUNTING THE BEST POPS TO THE
WEST WHERE THE GFS IS SLOWER BUILDING THE RIDGE IN ALLOWING A
WEAK DISTURBANCE IN THE SW FLOW TO DEVELOP WIDESPREAD SHOWERS AND
STORMS. WILL SPLIT THE DIFFERENCE FOR NOW AND KEEP SCATTERED
SHOWERS AND STORMS IN THE FORECAST FRIDAY MAINLY IN THE AFTERNOON
AND EVENING WITH MOSTLY CLOUDY SKIES. THE BERMUDA HIGH BUILDS IN
MORE ON SATURDAY AND HAVE LOWERED POPS TO A SLIGHT CHANCE/LOW
CHANCE SATURDAY AFTERNOON. HIGHS FRIDAY IN THE MID 80S AND WARMER ON
SATURDAY IN THE UPPER 80S TO AROUND 90. LOWS WILL BE IN THE UPPER
60S TO LOWER 70S.

BERMUDA HIGH PRESSURE BUILDS LATE SATURDAY THROUGH SUNDAY ALLOWING
FOR A WARMUP INTO THE LOWER 90S FOR SUNDAY. THIS WILL SET UP A
MORE TYPICAL SUMMERTIME PATTERN AND GIVEN THE SOUTHERLY FLOW
HUMIDITY WILL REMAIN HIGH THOUGH TEMPERATURES WILL NOT BE HOT
ENOUGH TO SUPPORT HIGH HEAT INDEX VALUES. WILL CARRY ONLY A
SLIGHT CHANCE FOR A DIURNAL/AFTN- EVENING WIDELY SCATTERED STORM
SUNDAY (20% POPS) EAST OF I-95. LOW TEMPS THROUGH THE LONG RANGE
PERIOD WILL BE CLOSE TO AVG...MAINLY IN THE MID- UPR 60S TO LWR
70S. THE BERMUDA HIGH STARTS TO SHIFT WAST AS ANOTHER UPPER
TROUGH DIGS SOUTH TOWARDS THE MID ATLANTIC MONDAY. THIS COULD
BRING SOME MORE UNSETTLED WEATHER EARLY NEXT WEEK.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG VARIOUS
BOUNDARIES THIS AFTERNOON. DIFFICULT TO PLACE THE EXACT DEVELOPMENT.
FOR NOW THINK BEST CHANCES WILL BE AT PHF ORF AND ECG TERMINALS.
THERE IS ALSO A TSTM NEAR SBY WHICH WILL PASS BY DURING THE
AFTERNOON. OTHERWISE VFR CONDITIONS WILL EXIST THROUGH THE EVENING.
WILL ALSO HAVE SOME LOWER VSBY TONIGHT WITH PLENTY OF MOISTURE IN
THE AIR. EXPECT SOME MVFR VSBY TONIGHT. ON TUESDAY WILL AGAIN HAVE A
CHANCE OF AFTERNOON TSTMS WHICH COULD PRODUCE BRIEF IFR CONDITIONS.
CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING TSTMS THROUGH THE
WEEK WHICH COULD CAUSE BRIEF IFR CONDITIONS IN TSTMS.

&&

.MARINE...
WINDS GUSTING TO 15 KT OVER THE SOUTHERN BAY AND COASTAL WATERS
HAVE DECREASED LATE THIS AFTERNOON TO AROUND 10KT OR LESS. SEAS
NEAR THE MOUTH OF THE BAY BUILT TO 2 TO 3 FEET...BUT WILL BE
DECREASING BACK TO A SOLID 2 FEET THIS EVENING. THE SURFACE FRONT
REMAINS TO OUR SOUTH OVER EASTERN NC WITH EASTERLY WIND ACROSS THE
BAY AND COASTAL WATERS. SCATTERED SHOWERS AND STORMS THIS
AFTERNOON WILL CONTINUE INTO THE EVENING BEFORE DISSIPATING WITH
LOSS OF HEATING.

WITH THE PATTERN SLOW TO CHANGE THIS WEEK EXPECT A STEADY NE TO E
FLOW ACROSS ALL THE WATERS EXCEPT FAR SOUTHERN PORTIONS. THIS WILL
SUPPORT SEAS AROUND 3 TO OCCASIONALLY 4 FEET NORTH OF THE MOUTH OF
THE BAY TO OCEAN CITY. FURTHER SOUTH TO THE NC WATERS SEAS WILL
RUN MAINLY AROUND 2 TO OCCASIONALLY 3 FEET.

WINDS CHANGE LATE IN THE WEEK ON FRIDAY BECOMING MORE SOUTHERLY AS
THE BERMUDA HIGH PUSHES IN FROM THE EAST. SCA CRITERIA WILL
REMAIN OUT OF THE FORECAST BUT THE SOUTHERLY WINDS WILL INCREASE
LATE FRIDAY INTO THE WEEKEND ESPECIALLY ACROSS THE MIDDLE BAY AND
COASTAL WATERS NORTH OF THE MOUTH OF THE BAY TO OCEAN CITY.

&&

.CLIMATE...
RIC AND ORF HAD RECORD HIGH MINIMUMS SUNDAY. SEE RER'S FOR THESE
AND THE RECORD HIGH MAXIMUMS OVER THE WEEKEND AT RIC ORF SBY AND
ECG.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...JAO
AVIATION...JAB
MARINE...JAO
CLIMATE...AKQ
Hazardous weather outlook, Jul 9, 3:28 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT MON JUL 9 2012

NCZ012>017-030>032-102-VAZ060-061-065>070-079>081-087>089-092-093-
095>098-101930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
328 PM EDT MON JUL 9 2012

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA
AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

ANZ630>632-634>636-650-652-654-656-658-101930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
328 PM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-637-638-101930-
CURRITUCK SOUND-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
328 PM EDT MON JUL 9 2012

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND AND THE
EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

VAZ048-049-062>064-071>078-082>086-090-091-094-101930-
FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-
328 PM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY
WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ099-100-101930-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
328 PM EDT MON JUL 9 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD
PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-101930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
328 PM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY
WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Local storm report, Jul 9, 5:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             3 W DARLINGTON HEIGHTS  37.20N  78.65W
07/09/2012  E1.00 INCH       PRINCE EDWARD      VA   PUBLIC

&&

EVENT NUMBER AKQ1200530

JO
Special weather statement, Jul 9, 5:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT MON JUL 9 2012

NCZ012-VAZ087-088-092-092215-
CITY OF FRANKLIN VA-GREENSVILLE VA-NORTHAMPTON NC-SUSSEX VA-
521 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREENSVILLE...
NORTHEASTERN CITY OF EMPORIA...NORTHEASTERN NORTHAMPTON...SOUTHAMPTON
AND SOUTHERN SUSSEX COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS NEAR MASON...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR GRAY AROUND 530 PM...
DREWRYVILLE AROUND 540 PM...CAPRON AROUND 550 PM...SHILOH AROUND 600
PM AND COURTLAND AROUND 610 PM.

LAT...LON 3686 7692 3651 7719 3673 7755 3691 7741

FORECASTER: JBILLET
Special weather statement, Jul 9, 5:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 PM EDT MON JUL 9 2012

NCZ032-092200-
PERQUIMANS-
525 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERQUIMANS COUNTY THROUGH
600 PM EDT...

AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORESTBURG...OR ABOUT OVER WINFALL...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BURGESS...HOLIDAY
ISLAND...HARVEY POINT...AND...JACOCKS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3616 7650 3619 7645 3614 7639 3616 7640
      3619 7644 3624 7636 3619 7627 3613 7623
      3610 7618 3609 7622 3613 7633 3614 7638
      3609 7629 3608 7632 3607 7639

ZIMMERMAN
Local storm report, Jul 9, 5:27 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             BELVIDERE               36.27N  76.54W
07/09/2012  M1.00 INCH       PERQUIMANS         NC   PUBLIC

            SEVERAL SMALL LIMBS DOWNED.

&&

EVENT NUMBER AKQ1200531

MINNICK
Special weather statement, Jul 9, 5:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT MON JUL 9 2012

VAZ060-066-067-092230-
LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
527 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL AFFECT LUNENBURG...SOUTHEASTERN PRINCE
EDWARD AND SOUTHERN NOTTOWAY COUNTIES...

AT 524 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEHERRIN...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE
NEAR NUTBUSH AROUND 540 PM...VICTORIA AROUND 550 PM...ORAL OAKS
AROUND 600 PM...KENBRIDGE AROUND 610 PM AND LAFOON CORNER AROUND 620
PM.

LAT...LON 3693 7849 3698 7848 3718 7840 3713 7794
      3679 7813 3691 7850

FORECASTER: JBILLET
Special weather statement, Jul 9, 5:31 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
531 PM EDT MON JUL 9 2012

NCZ013-014-092230-
GATES-HERTFORD-
531 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GATES AND HERTFORD COUNTIES
THROUGH 630 PM EDT...

AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM EURE TO MURFREESBORO...OR ALONG A LINE EXTENDING
FROM 8 MILES WEST OF GATESVILLE TO MURFREESBORO...MOVING EAST AT 10
MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3643 7713 3645 7714 3647 7712 3647 7709
      3649 7707 3651 7709 3653 7715 3654 7716
      3655 7670 3637 7669 3625 7671 3625 7721

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:05 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, Mathews, Middlesex, New Kent and 4 more40 min
Jul 8, 8:07 PM EDTSpecial Weather StatementAKQPowhatan23 min
Jul 8, 8:14 PM EDTSpecial Marine WarningAKQ94 min
Jul 8, 8:19 PM EDTSpecial Marine WarningAKQ101 min
Jul 8, 8:54 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson51 min
Jul 8, 9:00 PM EDTSpecial Weather StatementAKQHanover, King William45 min
Jul 8, 11:46 PM EDTSpecial Weather StatementAKQGreensville44 min
Jul 9, 2:28 PM EDTSpecial Weather StatementAKQCity of Suffolk62 min
Jul 9, 3:03 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth57 min
Jul 9, 4:22 PM EDTSevere Thunderstorm WarningAKQLunenburg, Prince Edward53 min
Jul 9, 4:40 PM EDTSpecial Weather StatementAKQSussex35 min
Jul 9, 4:57 PM EDTSpecial Weather StatementAKQSurry63 min
Jul 9, 5:21 PM EDTSpecial Weather StatementAKQSouthampton54 min
Jul 9, 5:27 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway63 min
Jul 9, 6:14 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Mecklenburg61 min
Jul 9, 6:30 PM EDTSpecial Weather StatementAKQPrince George, Surry60 min
Jul 9, 7:15 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, Sussex, City of Emporia60 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.